Alert archive / Nevada / Red Flag Warnings in 2015
Red Flag Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Oct 1, 2015, 3:19 AM PDT for Nye County, Nevada. It took effect at Oct 1, 2015, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2015, 3:19 AM PDT (10:19 UTC)
- In effect from
- Oct 1, 2015, 11:00 AM PDT
- Expired
- Oct 1, 2015, 7:42 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3474 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878 WWUS85 KVEF 011019 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 319 AM PDT THU OCT 1 2015 .STRONG SOUTHWEST WINDS WILL DEVELOP TODAY ACROSS PORTIONS OF SOUTH CENTRAL NEVADA AS A LOW PRESSURE SYSTEM QUICKLY MOVES FROM THE WEST COAST TOWARD THE GREAT BASIN THIS AFTERNOON AND EVENING. NVZ462-011830- /O.NEW.KVEF.FW.W.0007.151001T1800Z-151002T0400Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 319 AM PDT THU OCT 1 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 462... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 462. * TIMING...WINDS WILL INCREASE BY LATE THIS MORNING...PEAK DURING THE AFTERNOON THEN BECOME NORTHERLY LATE THIS EVENING BEHIND A PASSING COLD FRONT. * WIND...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING. * HUMIDITY...MINIMUM VALUES OF 10 TO 14 PERCENT CAN BE EXPECTED. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
2 follow-up statements
993 WWUS85 KVEF 011816 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1116 AM PDT THU OCT 1 2015 .STRONG SOUTHWEST WINDS WILL DEVELOP TODAY ACROSS PORTIONS OF SOUTH CENTRAL NEVADA AS A LOW PRESSURE SYSTEM QUICKLY MOVES FROM THE WEST COAST TOWARD THE GREAT BASIN THIS AFTERNOON AND EVENING. NVZ462-020400- /O.CON.KVEF.FW.W.0007.000000T0000Z-151002T0400Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 1116 AM PDT THU OCT 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 462... * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 462. * TIMING...WINDS WILL INCREASE BY MID DAY...PEAK DURING THE AFTERNOON THEN BECOME NORTHERLY LATE THIS EVENING BEHIND A PASSING COLD FRONT. * WIND...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING. * HUMIDITY...MINIMUM VALUES OF 10 TO 14 PERCENT CAN BE EXPECTED. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
702 WWUS85 KVEF 020242 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 742 PM PDT THU OCT 1 2015 NVZ462-020345- /O.CAN.KVEF.FW.W.0007.000000T0000Z-151002T0400Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 742 PM PDT THU OCT 1 2015 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 462... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING. GUSTY SOUTHWEST WINDS HAVE STARTED TO DIMINISH EARLY ALONG WITH RELATIVE HUMIDITY VALUES RECOVERING QUICKER. THE RED FLAG WARNING HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Oct 1, 3:05 AM PDT, 14 minutes earlier.
Area forecast discussion, Oct 1, 3:05 AM PDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 305 AM PDT THU OCT 1 2015 .SYNOPSIS...A TROUGH OF LOW PRESSURE WILL MOVE INLAND TODAY BRINGING SOME GUSTY WINDS AND A DOWNWARD TREND IN TEMPERATURES WHICH WILL CONTINUE INTO EARLY NEXT WEEK. A SECOND STRONGER SYSTEM WILL PROVIDE ANOTHER ROUND OF WINDS AND A CHANCE OF SHOWERS SUNDAY AND MONDAY. .SHORT TERM...THROUGH SATURDAY NIGHT. CLOSED LOW SPINNING A FEW HUNDRED MILES WEST OF THE SAN FRANCISCO BAY AREA WILL PUSH EASTWARD TODAY AND MOVE INLAND ACROSS THE GREAT BASIN BY THIS EVENING. IN THE MEANTIME...INCREASING CLOUDS CAN BE EXPECTED AHEAD OF THIS FEATURE MAINLY ACROSS INYO COUNTY AND THE SOUTHERN GREAT BASIN. SOME SHOWER ACTIVITY WILL BE BREAKING OUT AHEAD OF THE FRONT THIS AFTERNOON...MAINLY IN NORTHERN INYO AND ESMERALDA COUNTIES WHERE MOISTURE WILL BE DEEPEST AND COLLOCATED WITH SOME INSTABILITY ON THE SOUTHERN EDGE OF THE CLOSED LOW. ELSEWHERE...GUSTY WINDS WILL BE THE BIG STORY WITH A BELT OF STRONGEST WINDS WITH GUSTS EXCEEDING 40 MPH LIKELY ACROSS EASTERN INYO COUNTY INTO CENTRAL NYE COUNTY. SOME OF THESE STRONG WINDS WILL BLEED INTO LINCOLN COUNTY AS WELL BUT COVERAGE SHOULD BE SPARSE ENOUGH TO DISCOUNT THE NEED FOR EXPANDING THE WIND ADVISORY. AS THE FRONT CUTS EASTWARD DURING THE AFTERNOON...PRECIPITATION CHANCES WILL SHIFT EASTWARD WITH IT BUT REMAIN CONFINED TO OUR NORTHERN MOST ZONES IN THE SOUTHERN GREAT BASIN. BEHIND THE FRONT...GUSTY NORTHWEST WINDS WILL INVADE THE AREA. THESE NORTH- NORTHWEST WINDS WILL SPREAD A COOLER AIRMASS INTO THE AREA FOR FRIDAY AND SATURDAY WITH AFTERNOON TEMPERATURES CLOSE TO SEASONAL NORMALS. .LONG TERM...SUNDAY THROUGH THURSDAY. THE 00Z MEDIUM RANGE OPERATIONAL MODELS ARE NOW IN GOOD AGREEMENT WITH THE TRACK AND TIMING OF THE CLOSED LOW DROPPING OUT OF WESTERN CANADA AND THE PACIFIC NORTHWEST THIS WEEKEND. THE 500 MB LOW CENTER IS FORECAST TO BE NEAR SAN FRANCISCO AT 12Z SUNDAY. THE SYSTEM NOW APPEARS TO BE CONSIDERABLY SLOWER WITH ITS EASTWARD PROGRESSION AND THE CENTER WOBBLES AROUND CENTRAL CALIFORNIA THROUGH 12Z MONDAY BEFORE SLOWLY LIFTING ACROSS SOUTH CENTRAL NEVADA INTO UTAH MONDAY AFTERNOON AND MONDAY NIGHT. THE BACK SIDE OF THE SYSTEM LINGERS OVER EASTERN NEVADA TUESDAY BEFORE A RIDGE MOVES IN BEHIND IT WEDNESDAY AND THURSDAY. AS FAR AS SENSIBLE WEATHER GOES...SUNDAY WILL SEE GUSTY SOUTH- SOUTHWEST WINDS...MODERATE COOLING AND CHANCES FOR SHOWERS MAINLY OVER INYO COUNTY CALIFORNIA AND OUR SOUTHERN NEVADA ZONES MAINLY NORTH OF LAS VEGAS...THOUGH THE SPRING MOUNTAINS WILL ALSO SEE A CHANCE OF SHOWERS SUNDAY AFTERNOON. MONDAY WILL SEE TEMPERATURES DROP SEVERAL MORE DEGREES WITH CHANCES FOR SHOWERS CONTINUING OVER INYO COUNTY AND SPREADING DOWN THROUGH MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE FORECAST TRACK OF THE SYSTEM SHOULD BRING HIGHS DIPPING INTO THE MID 70S TO LOWER 80S IN THE MOJAVE DESERT REGION BY MONDAY. CONTINUED COOL CONDITIONS WILL PERSIST TUESDAY AS THE LOW SLOWLY LIFTS AWAY WITH SHOWERS POSSIBLY LINGERING OVER CENTRAL NYE AND LINCOLN COUNTIES. TEMPERATURES WILL GRADUALLY WARM BACK TO NORMAL WEDNESDAY AND THURSDAY WITH DRY CONDITIONS UNDER A SHORTWAVE RIDGE ALOFT. && .AVIATION...FOR MCCARRAN...A LOW PRESSURE SYSTEM MOVING FROM THE WEST COAST ACROSS NEVADA LATER TODAY WILL BRING STRONG SOUTHWEST WINDS...WITH GUSTS UP TO 30 KNOTS THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH OVERNIGHT AND BECOME LIGHT NORTHERLY. A MOSTLY CLEAR SKY IS EXPECTED WITH ONLY A FEW CLOUDS AOA 12 KFT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A LOW PRESSURE SYSTEM MOVING FROM THE WEST COAST ACROSS THE SOUTHERN SIERRA AND NEVADA LATER TODAY WILL BRING STRONG SOUTHWEST WINDS THIS AFTERNOON AND EVENING...WITH GUSTS UP TO 30 KNOTS IN MANY LOCATIONS. HIGHER GUSTS ARE EXPECTED OVER THE RIDGE TOPS AND ACROSS ESMERALDA...NYE AND WESTERN CLARK COUNTY...WHERE GUSTS OF 40 TO 50 MPH ARE EXPECTED. THERE WILL BE A CHANCE OF SHOWERS IN THE SIERRA NEVADA AND THE SOUTHERN GREAT BASIN THIS AFTERNOON AND TONIGHT. WINDS WILL BECOME NORTHERLY ON THE BACK SIDE OF THE SYSTEM TONIGHT AND FRIDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM...OUTLER LONG TERM/AVIATION...ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Red Flag Warnings in Nevada, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.